Abstract and Applied Analysis

Time Delayed Stage-Structured Predator-Prey Model with Birth Pulse and Pest Control Tactics

Mei Yan, Yongfeng Li, and Zhongyi Xiang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Normally, chemical pesticides kill not only pests but also their natural enemies. In order to better control the pests, two-time delayed stage-structured predator-prey models with birth pulse and pest control tactics are proposed and analyzed by using impulsive differential equations in present work. The stability threshold conditions for the mature prey-eradication periodic solutions of two models are derived, respectively. The effects of key parameters including killing efficiency rate, pulse period, the maximum birth effort per unit of time of natural enemy, and maturation time of prey on the threshold values are discussed in more detail. By comparing the two threshold values of mature prey-extinction, we provide the fact that the second control tactic is more effective than the first control method.

Article information

Abstr. Appl. Anal., Volume 2014 (2014), Article ID 935923, 15 pages.

First available in Project Euclid: 2 October 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Yan, Mei; Li, Yongfeng; Xiang, Zhongyi. Time Delayed Stage-Structured Predator-Prey Model with Birth Pulse and Pest Control Tactics. Abstr. Appl. Anal. 2014 (2014), Article ID 935923, 15 pages. doi:10.1155/2014/935923. https://projecteuclid.org/euclid.aaa/1412273310

Export citation


  • T. K. Kar and U. K. Pahari, “Modelling and analysis of a prey-predator system with stage-structure and harvesting,” Nonlinear Analysis: Real World Applications, vol. 8, no. 2, pp. 601–609, 2007.
  • H. Wang and W. Wang, “The dynamical complexity of a Ivlev-type prey-predator system with impulsive effect,” Chaos, Solitons & Fractals, vol. 38, no. 4, pp. 1168–1176, 2008.
  • L. Ling and W. Wang, “Dynamics of a Ivlev-type predator-prey system with constant rate harvesting,” Chaos, Solitons and Fractals, vol. 41, no. 4, pp. 2139–2153, 2009.
  • W. Qin, Z. Liu, and Y. Chen, “Permanence and global stability of positive periodic solutions of a discrete competitive system,” Discrete Dynamics in Nature and Society, vol. 2009, Article ID 830537, 13 pages, 2009.
  • J. Jiao, L. Chen, S. Cai, and L. Wang, “Dynamics of a stage-structured predator-prey model with prey impulsively diffusing between two patches,” Nonlinear Analysis: Real World Applications, vol. 11, no. 4, pp. 2748–2756, 2010.
  • J. Jiao, X. Meng, and L. Chen, “A stage-structured Holling mass defence predator-prey model with impulsive perturbations on predators,” Applied Mathematics and Computation, vol. 189, no. 2, pp. 1448–1458, 2007.
  • W. Wang and L. Chen, “A predator-prey system with stage-structure for predator,” Computers & Mathematics with Applications, vol. 33, no. 8, pp. 83–91, 1997.
  • C.-Y. Huang, Y.-J. Li, and H.-F. Huo, “The dynamics of a stage-structured predator-prey system with impulsive effect and Holling mass defence,” Applied Mathematical Modelling, vol. 36, no. 1, pp. 87–96, 2012.
  • H. Zhang, L. Chen, and R. Zhu, “Permanence and extinction of a periodic predator-prey delay system with functional response and stage structure for prey,” Applied Mathematics and Computation, vol. 184, no. 2, pp. 931–944, 2007.
  • W.-X. Wang, Y.-B. Zhang, and C.-Z. Liu, “Analysis of a discrete-time predator-prey system with Allee effect,” Ecological Complexity, vol. 8, no. 1, pp. 81–85, 2011.
  • A. J. Terry, “Impulsive adult culling of a tropical pest with a stage-structured life cycle,” Nonlinear Analysis: Real World Applications, vol. 11, no. 2, pp. 645–664, 2010.
  • K. Liu, X. Meng, and L. Chen, “A new stage structured predator-prey Gomportz model with time delay and impulsive perturbations on the prey,” Applied Mathematics and Computation, vol. 196, no. 2, pp. 705–719, 2008.
  • T. K. Kar and A. Ghorai, “Dynamic behaviour of a delayed predator-prey model with harvesting,” Applied Mathematics and Computation, vol. 217, no. 22, pp. 9085–9104, 2011.
  • J. Jiang and Y. Song, “Stability and bifurcation analysis of a delayed Leslie-Gower predator-prey system with nonmonotonic functional response,” Abstract and Applied Analysis, vol. 2013, Article ID 152459, 19 pages, 2013.
  • W. G. Aiello and H. I. Freedman, “A time-delay model of single-species growth with stage structure,” Mathematical Biosciences, vol. 101, no. 2, pp. 139–153, 1990.
  • S. Tang and L. Chen, “Density-dependent birth rate, birth pulses and their population dynamic consequences,” Journal of Mathematical Biology, vol. 44, no. 2, pp. 185–199, 2002.
  • Z. Xiang, D. Long, and X. Song, “A delayed Lotka-Volterra model with birth pulse and impulsive effect at different moment on the prey,” Applied Mathematics and Computation, vol. 219, no. 20, pp. 10263–10270, 2013.
  • B. Liu and L. Chen, “The periodic competing Lotka-Volterra model with impulsive effect,” Mathematical Medicine and Biology, vol. 21, no. 2, pp. 129–145, 2004.
  • L. Wang, L. Chen, and J. J. Nieto, “The dynamics of an epidemic model for pest control with impulsive effect,” Nonlinear Analysis: Real World Applications, vol. 11, no. 3, pp. 1374–1386, 2010.
  • X. Wang, Q. Song, and X. Song, “Analysis of a stage structured predator-prey Gompertz model with disturbing pulse and delay,” Applied Mathematical Modelling, vol. 33, no. 11, pp. 4231–4240, 2009.
  • X. Song and Z. Xiang, “The prey-dependent consumption two-prey one-predator models with stage structure for the predator and impulsive effects,” Journal of Theoretical Biology, vol. 242, no. 3, pp. 683–698, 2006.
  • Y. Xia, J. Cao, and S. S. Cheng, “Multiple periodic solutions of a delayed stage-structured predator-prey model with non-monotone functional responses,” Applied Mathematical Modelling, vol. 31, no. 9, pp. 1947–1959, 2007.
  • J. Liu, T. Zhang, and J. Lu, “An impulsive controlled eco-epidemic model with disease in the prey,” Journal of Applied Mathematics and Computing, vol. 40, no. 1-2, pp. 459–475, 2012.
  • X. Song and L. Chen, “Optimal harvesting and stability for a two-species competitive system with stage structure,” Mathematical Biosciences, vol. 170, no. 2, pp. 173–186, 2001.
  • V. Lakshmikantham, D. D. Baĭnov, and P. S. Simeonov, Theory of Impulsive Differential Equations, vol. 6 of Series in Modern Applied Mathematics, World Scientific, Singapor, 1989. \endinput